Alert archive / Florida / Coastal Flood Statements in 2022
Coastal Flood Statement 9, NWS Key West, FL
NWS Key West, FL issued this coastal flood statement at May 19, 2022, 4:03 AM EDT for Monroe County, Florida. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 19, 2022, 4:03 AM EDT (08:03 UTC)
- Expired
- May 19, 2022, 3:53 PM EDT
- In force
- 12 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 8.1 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 639 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1086 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
735 WHUS42 KKEY 190803 CFWKEY Coastal Hazard Message National Weather Service Key West FL 403 AM EDT Thu May 19 2022 FLZ077-078-192100- /O.NEW.KKEY.CF.S.0009.220519T0803Z-220519T2200Z/ Monroe Middle Keys-Monroe Lower Keys- 403 AM EDT Thu May 19 2022 * WHAT...Minor saltwater flooding. * WHERE...Middle and Lower Florida Keys. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
2 follow-up statements
363 WHUS42 KKEY 190827 CCA CFWKEY Coastal Hazard Message...CORRECTED National Weather Service Key West FL 427 AM EDT Thu May 19 2022 CORRECTED THE ENDING TIME FLZ077-078-192100- /O.COR.KKEY.CF.S.0009.220519T0823Z-220519T2200Z/ Monroe Middle Keys-Monroe Lower Keys- 427 AM EDT Thu May 19 2022 * WHAT...Minor saltwater flooding. * WHERE...Middle and Lower Florida Keys. * WHEN...Until 6 PM EST. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
470 WHUS42 KKEY 191953 CFWKEY Coastal Hazard Message National Weather Service Key West FL 353 PM EDT Thu May 19 2022 FLZ077-078-192100- /O.CAN.KKEY.CF.S.0009.000000T0000Z-220519T2200Z/ Monroe Middle Keys-Monroe Lower Keys- 353 PM EDT Thu May 19 2022 * WHAT...Minor saltwater flooding. * WHERE...Middle and Lower Florida Keys. * WHEN...No longer in effect. && $$ Williams
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at May 18, 10:10 PM EDT, 5 hours 53 minutes earlier.
Area forecast discussion, May 18, 10:10 PM EDT, 5 hours 53 minutes before
Area Forecast Discussion National Weather Service Key West FL 1010 PM EDT Wed May 18 2022 .DISCUSSION... Currently - A weak Atlantic ridge extends westward across South Florida and the Keys. This has resulted in light east to southeasterly surface winds across the island chain and surrounding waters. The lower level ridge slopes slightly to the south and by 700 mb is aligned across Cuba. While there is a subtle trough aloft, it is rather weak and is not contributing to our weather. This evenings sounding indicates a lower level inhibition layer based around 940 mb. Above this, there is quite a bit of dry air through a deep layer. The boundary layer is well mixed with a PW of 1.36 inches. There was enough forcing and favorable winds for the development of a persistent cloud line and associated shower water spout activity today. However, satellite imagery suggests that this remnant boundary has shifted westward into our gulf waters. In addition, no shower activity has been detected in Keys waters over the past several hours. Short Term Update - The surface to lower level ridge will lift northward a bit. Overall, surface winds will remain light out of the southeast with lower level breezes continuing to veer south to southwest through the lower levels. Forecast sounding suggest the lower level inhibition to weaken through the overnight period. In addition, lower level moisture is expected to increase slightly. As a result, there will the the potential for a few showers and a rare thunderstorm overnight. Will maintain dime pops for the remainder of the night. Expect overnight lows to be near or slightly above normal with dew points remaining in the lower to mid 70s. && .MARINE... A weak ridge across our area will lift a bit north through the over night. Winds will remain light and mostly out of the east to southeast. Have freshened first period wind transitional wording in the evening marine update. && .AVIATION... VFR conditions will prevail at both EYW and MTH island terminals through Thursday evening. A few showers may ignite in the Straits of Florida and trek north through the island terminals tomorrow afternoon, however there is still high uncertainty in timing and location, therefore VCSH has been omitted at this time. Otherwise, mainly southeast surface winds will lull overnight and peak during the day. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...11 Aviation/Nowcasts....Williams Data Acquisition.....AP Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, May 19, 3:55 AM EDT, 8 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 355 AM EDT Thu May 19 2022 FLZ076>078-GMZ031>035-042>044-052>055-072>075-200800- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 355 AM EDT Thu May 19 2022 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT A Coastal Flood Statement is in effect for the Lower and Middle Keys. The primary impacts will be minor street flooding, particularly during high tide cycles. Deep tropical moisture will lift into the region today and produce moderate to heavy rainfall and possibly isolated thunderstorms. Prolonged rain could potentially lead to localized flooding. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A more unsettled weather pattern will prevail late Sunday night through early next week as rich tropical moisture pools over the area. The strongest activity may produce localized heavy rainfall and lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Coastal Flood Statements in Florida, 2022Every coastal flood statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.